Alert archive / Maine / Frost Advisories in 2012

Frost Advisory 3, NWS Gray, ME

September 11, 2012Franklin County, Oxford County, Somerset County, Maine; Carroll County, Coos County, New Hampshire

NWS Gray, ME issued this frost advisory at Sep 11, 2012, 6:37 PM EDT for Franklin County, Oxford County, Somerset County, Maine; Carroll County, Coos County, New Hampshire. It took effect at Sep 12, 2012, 12:00 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2012, 6:37 PM EDT (22:37 UTC)
In effect from
Sep 12, 2012, 12:00 AM EDT
Expired
Sep 12, 2012, 3:02 AM EDT
In force
3 hr
Issued by
NWS Gray, ME

Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Carroll County, NH, Coos County, NH

The radar

The Portland,ME radar (KGYX), 99 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WWUS71 KGYX 112237
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
637 PM EDT TUE SEP 11 2012

...A FROST ADVISORY IS EXPECTED ONCE AGAIN LATER TONIGHT ACROSS
THE MOUNTAINS AND SOME OF THE FOOTHILLS OF MAINE AND NEW
HAMPSHIRE...

.CALM WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER TO MID 30S AFTER MIDNIGHT THROUGH THE EARLY MORNING
HOURS. THIS COULD LEAD TO AREAS OF FROST.

MEZ007>009-012-013-NHZ001-002-004-121045-
/O.NEW.KGYX.FR.Y.0003.120912T0400Z-120912T1100Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-NORTHERN COOS-SOUTHERN COOS-
NORTHERN CARROLL-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...COLEBROOK...BERLIN...LANCASTER...NORTH CONWAY
637 PM EDT TUE SEP 11 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
WEDNESDAY. 

* TEMPERATURES...IN THE 30S.

* TIMING...MIDNIGHT THROUGH 7 AM.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE IN JEOPARDY IF LEFT 
  OUTSIDE AND UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED.

&&

$$
1 follow-up statement
142 
WWUS71 KGYX 120702
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
302 AM EDT WED SEP 12 2012


MEZ007>009-012-013-NHZ001-002-004-120815-
/O.CAN.KGYX.FR.Y.0003.000000T0000Z-120912T1100Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-NORTHERN COOS-SOUTHERN COOS-
NORTHERN CARROLL-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...COLEBROOK...BERLIN...LANCASTER...NORTH CONWAY
302 AM EDT WED SEP 12 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE FROST
ADVISORY. 

MOST SHELTERED VALLEY LOCATIONS ARE SEEING FOG RATHER THAN
FROST...AND THIS TREND SHOULD CONINUE THROUGH SUNRISE.
HOWEVER...CANNOT RULE OUT SOME ISOLATED FROST IN A FEW SHELTERED
LOCATIONS. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this frost advisory went out at Sep 11, 6:31 PM EDT, 6 minutes earlier.

Area forecast discussion, Sep 11, 6:31 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
631 PM EDT TUE SEP 11 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT THEN MOVE
OFFSHORE WEDNESDAY AND WEDNESDAY NIGHT. THE HIGH WILL REMAIN
ANCHORED JUST OFFSHORE AND PROVIDE UNSEASONABLY WARM AND
GRADUALLY MORE HUMID WEATHER FOR THE SECOND HALF OF THE WORK WEEK.
A COLD FRONT WILL SAG SOUTHWARD INTO NORTHERN SECTIONS OF THE
FORECAST AREA ON FRIDAY...BEFORE RETURNING NORTH AS A WARM FRONT
SATURDAY. LOW PRESSURE AND A TRAILING COLD FRONT WILL CROSS THE
REGION SATURDAY NIGHT AND SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
620 PM UPDATE: HAVE ISSUED A FROST ADVSRY FOR MIDNIGHT TO 7AM FOR
THE MTNS AND FOOTHILLS OF ME/NH. HIGH PRES CRESTING OVER THE
REGION TONIGHT WITH CLR SKIES, LOWER DEWPTS THAN LAST NGT, AND
WINDS ALREADY GOING CALM ALL SPELL A NIGHT AS COLD OR COLDER THAN
LAST NIGHT. LOWERED SOME TEMPS IN THE ADVSRY AREA...NO OTHER CHNGS
ATTM BUT MAY NEED TO ADJ TEMPS ELSEWHR A FEW DEGS LWR AS WELL.

PREV DISC;
HIGH PRES BRINGS CLR SKIES, LGT WINDS AND CHILLY TEMPS TNGT.
LOWS IN THE 30S N AND UPPER 30S TO MID 40S S WITH WARMEST LOWS
NEAR THE COAST. VLY F AGAIN ACROSS NRN/WRN NH AND WRN ME MT ZONES
WITH JUST A CHC OF PATCHY FROST NRN VALLEYS. WILL PUT IT IN THE
FCST BUT NOT ENOUGH OF A CHC OR WIDESPREAD ENOUGH TO PUT UP A
FROST ADV AT THIS TIME.

USED GFS40 AND A BLEND OF MAV/MET MOS GUIDANCE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
HIGH PRES BRINGS MORE FAIR WX WITH CLR SKIES AND LGT WINDS. EXPECT
A SEA BREEZE ALONG THE COAST TO DEVELOP DURING THE DAY KEEPING A
BIT COOLER THERE. ANY F ACROSS NRN/WRN ZONES BURNS OFF QUICKLY.
COULD BE SOME PATCHY F LATE WEDNESDAY NGT BUT AIR MASS IS CHANGING
AS THE HIGH DRIFTS OFFSHORE SO LESSER CHC OF F. WILL NOT PUT IN
THE FCST AT THIS TIME.

GENERALLY USED GFS40 AND BLEND OF MAV/MET MOS GUIDANCE.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
ARRIVAL OF A SHORT WAVE RIDGE AND A MARKED WARMING TREND BEGINS
SHORTLY BEFORE THE START OF THE FORECAST PERIOD. SURFACE HIGH
WILL BE ANCHORED TO OUR SOUTHEAST...WHILE SLOW-MOVING COLD FRONT
GRADUALLY WORKS SOUTHWARD INTO THE FORECAST AREA LATE FRIDAY BEFORE
STALLING. GUIDANCE OVER THE PAST 24 HOURS HAS GONE WITH THE IDEA
OF A STRONGER RIDGE...WITH FRONT NOW STALLING ON THE NORTHERN
PERIPHERY OF THE FORECAST AREA...WHICH BODES WELL FOR A DRY
SATURDAY WITH EXCEPTION OF POTENTIAL FOR SOME PATCHY FOG AND
DRIZZLE IN ONSHORE FLOW. LOW PRESSURE AND A TRAILING COLD FRONT
WILL ARRIVE FROM THE GREAT LAKES SATURDAY NIGHT WITH FRONT TO MOVE
EAST AND EXIT THE COAST SUNDAY AFTERNOON. TEMPERATURES TO AVERAGE
ABOVE NORMAL THIS PERIOD AS MEAN JET POSITION REMAINS TO THE NORTH
OF THE FORECAST AREA.

IN THE DAILIES...HIGH PRESSURE CENTERED JUST OFFSHORE WILL PROVIDE
UNSEASONABLY WARM AND GRADUALLY MORE HUMID WEATHER FOR THE SECOND
HALF OF THE WORK WEEK. A COLD FRONT WILL SAG SOUTHWARD INTO
NORTHERN SECTIONS OF THE FORECAST AREA ON FRIDAY...BEFORE
RETURNING NORTH AS A WARM FRONT SATURDAY. LOW PRESSURE AND A
TRAILING COLD FRONT WILL CROSS THE REGION SATURDAY NIGHT AND
SUNDAY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY NIGHT/...VFR EXCEPT LATE NGT VLY F
AT HIE AND LEB TNGT WHICH COULD BE VERY DENSE UNDER IDEAL
RADIATIONAL COOLING WITH LGT WINDS AND CLR SKIES...ESPECIALLY WITH
COLD AIR OVER ADJACENT WARMER RIVER. ELSEWHERE NOT MUCH OF A CHC
FOR F. SEA BREEZE ALONG THE COAST WEDNESDAY. CHC VLY F HIE AND LEB LATE
WEDNESDAY NGT BUT MUCH LESS OF A CHC THAN TNGT.

LONG TERM...

FRI AM AND SAT AM...LCL MVFR/IFR POSSIBLE IN VALLEY FOG.

SAT NIGHT - SUN...AREAS OF MVFR PSBL IN SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...WINDS AND SEAS
BELOW SCA LEVELS AS HIGH PRES DOMINATES. SWELLS SLOWLY LET UP THRU
THE SHORT TERM FCST PERIOD. SEA BREEZE CIRCULATION DEVELOPS
WEDNESDAY WHICH WILL ENHANCE WINDS A BIT AS FLOW TURNS MORE S SW
AROUND THE HIGH SLIDING JUST TO THE S AND E OF THE WATERS.

LONG TERM...

SAT NIGHT - SUN...A SMALL CRAFT FOR LARGE SWELL IS POSSIBLE.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EDT WEDNESDAY FOR
     MEZ007>009-012-013.
NH...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EDT WEDNESDAY FOR
     NHZ001-002-004.
MARINE...NONE.

&&

SHORT TERM...MARINE
Hazardous weather outlook, Sep 11, 6:25 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
625 PM EDT TUE SEP 11 2012

MEZ007>009-012-013-NHZ001-002-004-122230-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-NORTHERN COOS-SOUTHERN COOS-NORTHERN CARROLL-
625 PM EDT TUE SEP 11 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ014-018>028-NHZ003-005>010-013-014-122230-
SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-
KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-
LINCOLN-KNOX-COASTAL WALDO-NORTHERN GRAFTON-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
625 PM EDT TUE SEP 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-170-122230-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM
25 TO 40 NM-
625 PM EDT TUE SEP 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR...CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 3:21 AM EDTSmall Craft Advisory for Hazardous SeasGYX4 hr

Nearby

Frost Advisories in Maine, 2012Frost Advisories in New Hampshire, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.